MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1.5-2-3D-ES |
| Medical Device Problem Codes |
Separation Failure (2547); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil was extended.The product somehow inserted after inserting and retracting several times.Detachment was attempted with the id-1, but detachment was not possible.This was repeated about 3 times but detachment was not possible so a different id-1 was used but it could not detach as well.Although manual detachment was performed using the break indicator, the middle release element was disconnected and could not be detached.In addition, the distal delivery pusher was folded and detachment was attempted but it was not possible, hence it was removed from the patient's body.However, it was broken, so the entire microcatheter was removed out of the patient's body using a snare.The embolization was sufficient and the procedure was completed as is.There was no resistance during preparation or use.A continuous flush was administered during the procedure.The coil was not repositioned.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the acom with a max diameter of 5mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
Event or Problem Description
Additional information received reported there no issues encountered prior to the non-detachment.The doctor thought the cause was that it was repeatedly moved in and out of the aneurysm.
Additional Manufacturer Narrative